Alert archive / Arizona / Flash Flood Watches in 2014

Flash Flood Watch 2, NWS Tucson, AZ

August 2, 20146 counties in Arizona

NWS Tucson, AZ issued this flash flood watch at Aug 2, 2014, 2:19 AM MST for 6 counties in Arizona. It took effect at Aug 2, 2014, 3:00 AM MST. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Aug 2, 2014, 2:19 AM MST (09:19 UTC)
In effect from
Aug 2, 2014, 3:00 AM MST
Expired
Aug 2, 2014, 11:00 PM MST
In force
20 hr
Issued by
NWS Tucson, AZ
Flood severity
None

Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ

The radar

The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 09:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KDMA), launched 00:00Z, 9.3 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 00:00Z on 2014-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 10 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 00:00Z on 2014-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
10 J/kg
Mixed-layer CIN
-142 J/kg
Mixed-layer LCL
2497 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

465 
WGUS65 KTWC 020919
FFATWC

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TUCSON AZ
219 AM MST SAT AUG 2 2014

AZZ502>515-022215-
/O.NEW.KTWC.FF.A.0002.140802T1000Z-140803T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TOHONO O'ODHAM NATION-UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-
TUCSON METRO AREA-SOUTH CENTRAL PINAL COUNTY-
SOUTHEAST PINAL COUNTY-UPPER SAN PEDRO RIVER VALLEY-
EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY-
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES-
GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS-
INCLUDING THE CITIES OF...SELLS...NOGALES...TUCSON...
GREEN VALLEY...MARANA...VAIL...PICACHO PEAK STATE PARK...
MAMMOTH...ORACLE...SIERRA VISTA...BENSON...WILLCOX...CLIFTON...
SAFFORD...HANNAGAN MEADOW...MOUNT GRAHAM...CHIRICAHUA NM...
BISBEE...CANELO HILLS...MADERA CANYON...MOUNT LEMMON...
SUMMERHAVEN
219 AM MST SAT AUG 2 2014

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF SOUTHEAST ARIZONA... 
  INCLUDING THE FOLLOWING AREAS...BABOQUIVARI MOUNTAINS... 
  CATALINA AND RINCON MOUNTAINS...CHIRICAHUA MOUNTAINS...DRAGOON 
  AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS...EASTERN 
  COCHISE COUNTY BELOW 5000 FEET...GALIURO AND PINALENO 
  MOUNTAINS...SOUTH CENTRAL PINAL COUNTY...SOUTHEAST PINAL 
  COUNTY...TOHONO O'ODHAM NATION...TUCSON METRO AREA...UPPER 
  GILA RIVER VALLEY...UPPER SAN PEDRO RIVER VALLEY...UPPER SANTA 
  CRUZ RIVER VALLEY/ALTAR VALLEY AND WHITE MOUNTAINS OF GRAHAM 
  AND GREENLEE COUNTIES. 

* THROUGH THIS EVENING

* ABUNDANT MOISTURE OVER THE AREA COMBINED WITH A DISTURBANCE
  MOVING NORTH OUT OF SONORA MEXICO WILL PRODUCE NUMEROUS SHOWERS
  AND THUNDERSTORMS ACROSS THE AREA INTO THE EVENING HOURS. SOME
  OF THE EXPECTED STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINS
  OF AN INCH OR TWO IN FAIRLY SHORT PERIODS OF TIME BRINGING A
  THREAT OF FLASH FLOODING. ALSO...SOME OF THESE STORMS MAY HIT
  AREAS THAT WERE IMPACTED BY HEAVY RAINS FRIDAY RESULTING IN
  ADDITIONAL FLASH FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE BECOMING FAVORABLE
FOR AREAS OF FLASH FLOODING TO DEVELOP. MONITOR FORECASTS CLOSELY
AND BE READY TO TAKE QUICK ACTION IF FLASH FLOOD WARNINGS ARE
ISSUED.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE
THE DANGERS OF FLASH FLOODS.  IF FLASH FLOODING IS OBSERVED...ACT
QUICKLY. TURN AROUND AND TAKE ANOTHER ROUTE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR UPDATES ON THIS
FLASH FLOOD THREAT.

&&

$$

CERNIGLIA
4 follow-up statements
274 
WGUS65 KTWC 021147
FFATWC

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TUCSON AZ
447 AM MST SAT AUG 2 2014

AZZ501-022200-
/O.EXA.KTWC.FF.A.0002.000000T0000Z-140803T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WESTERN PIMA COUNTY-
INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M.
447 AM MST SAT AUG 2 2014

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE A PORTION OF SOUTHEAST ARIZONA... 
  INCLUDING THE FOLLOWING AREA...WESTERN PIMA COUNTY. 

* THROUGH THIS EVENING

* ABUNDANT MOISTURE OVER THE AREA COMBINED WITH A DISTURBANCE 
  MOVING NORTH OUT OF SONORA MEXICO WILL PRODUCE NUMEROUS 
  SHOWERS AND THUNDERSTORMS ACROSS THE AREA INTO THE EVENING 
  HOURS. SOME OF THE EXPECTED STORMS WILL BE CAPABLE OF 
  PRODUCING HEAVY RAINS OF AN INCH OR TWO IN FAIRLY SHORT 
  PERIODS OF TIME BRINGING A THREAT OF FLASH FLOODING. ALSO... 
  SOME OF THESE STORMS MAY HIT AREAS THAT WERE IMPACTED BY HEAVY 
  RAINS FRIDAY RESULTING IN ADDITIONAL FLASH FLOODING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE BECOMING FAVORABLE
FOR AREAS OF FLASH FLOODING TO DEVELOP. MONITOR FORECASTS CLOSELY
AND BE READY TO TAKE QUICK ACTION IF FLASH FLOOD WARNINGS ARE
ISSUED.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE
THE DANGERS OF FLASH FLOODS.  IF FLASH FLOODING IS OBSERVED...ACT
QUICKLY. TURN AROUND AND TAKE ANOTHER ROUTE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR UPDATES ON THIS
FLASH FLOOD THREAT.

&&

$$

AZZ502>515-022200-
/O.CON.KTWC.FF.A.0002.000000T0000Z-140803T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TOHONO O'ODHAM NATION-UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-
TUCSON METRO AREA-SOUTH CENTRAL PINAL COUNTY-
SOUTHEAST PINAL COUNTY-UPPER SAN PEDRO RIVER VALLEY-
EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY-
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES-
GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS-
INCLUDING THE CITIES OF...SELLS...NOGALES...TUCSON...
GREEN VALLEY...MARANA...VAIL...PICACHO PEAK STATE PARK...
MAMMOTH...ORACLE...SIERRA VISTA...BENSON...WILLCOX...DOUGLAS...
CLIFTON...SAFFORD...HANNAGAN MEADOW...MOUNT GRAHAM...
CHIRICAHUA NM...BISBEE...CANELO HILLS...MADERA CANYON...
MOUNT LEMMON...SUMMERHAVEN
447 AM MST SAT AUG 2 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHEAST ARIZONA...INCLUDING THE FOLLOWING 
  AREAS...BABOQUIVARI MOUNTAINS...CATALINA AND RINCON 
  MOUNTAINS...CHIRICAHUA MOUNTAINS...DRAGOON AND MULE AND 
  HUACHUCA AND SANTA RITA MOUNTAINS...EASTERN COCHISE COUNTY 
  BELOW 5000 FEET...GALIURO AND PINALENO MOUNTAINS...SOUTH 
  CENTRAL PINAL COUNTY...SOUTHEAST PINAL COUNTY...TOHONO O'ODHAM 
  NATION...TUCSON METRO AREA...UPPER GILA RIVER VALLEY...UPPER 
  SAN PEDRO RIVER VALLEY...UPPER SANTA CRUZ RIVER VALLEY/ALTAR 
  VALLEY AND WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES. 

* THROUGH THIS EVENING

* ABUNDANT MOISTURE OVER THE AREA COMBINED WITH A DISTURBANCE 
  MOVING NORTH OUT OF SONORA MEXICO WILL PRODUCE NUMEROUS 
  SHOWERS AND THUNDERSTORMS ACROSS THE AREA INTO THE EVENING 
  HOURS. SOME OF THE EXPECTED STORMS WILL BE CAPABLE OF 
  PRODUCING HEAVY RAINS OF AN INCH OR TWO IN FAIRLY SHORT 
  PERIODS OF TIME BRINGING A THREAT OF FLASH FLOODING. ALSO... 
  SOME OF THESE STORMS MAY HIT AREAS THAT WERE IMPACTED BY HEAVY 
  RAINS FRIDAY RESULTING IN ADDITIONAL FLASH FLOODING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE BECOMING FAVORABLE
FOR AREAS OF FLASH FLOODING TO DEVELOP. MONITOR FORECASTS CLOSELY
AND BE READY TO TAKE QUICK ACTION IF FLASH FLOOD WARNINGS ARE
ISSUED.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE
THE DANGERS OF FLASH FLOODS.  IF FLASH FLOODING IS OBSERVED...ACT
QUICKLY. TURN AROUND AND TAKE ANOTHER ROUTE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR UPDATES ON THIS
FLASH FLOOD THREAT.

&&

$$

CERNIGLIA
106 
WGUS65 KTWC 021700
FFATWC

FLOOD WATCH
NATIONAL WEATHER SERVICE TUCSON AZ
1000 AM MST SAT AUG 2 2014

AZZ501>515-030600-
/O.CON.KTWC.FF.A.0002.000000T0000Z-140803T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION-
UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA-
SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY-
UPPER SAN PEDRO RIVER VALLEY-
EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY-
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES-
GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS-
INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M....SELLS...
NOGALES...TUCSON...GREEN VALLEY...MARANA...VAIL...
PICACHO PEAK STATE PARK...MAMMOTH...ORACLE...SIERRA VISTA...
BENSON...WILLCOX...DOUGLAS...CLIFTON...SAFFORD...
HANNAGAN MEADOW...MOUNT GRAHAM...CHIRICAHUA NM...BISBEE...
CANELO HILLS...MADERA CANYON...MOUNT LEMMON...SUMMERHAVEN
1000 AM MST SAT AUG 2 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHEAST ARIZONA...INCLUDING THE FOLLOWING 
  AREAS...BABOQUIVARI MOUNTAINS...CATALINA AND RINCON 
  MOUNTAINS...CHIRICAHUA MOUNTAINS...DRAGOON AND MULE AND 
  HUACHUCA AND SANTA RITA MOUNTAINS...EASTERN COCHISE COUNTY 
  BELOW 5000 FEET...GALIURO AND PINALENO MOUNTAINS...SOUTH 
  CENTRAL PINAL COUNTY...SOUTHEAST PINAL COUNTY...TOHONO O'ODHAM 
  NATION...TUCSON METRO AREA...UPPER GILA RIVER VALLEY...UPPER 
  SAN PEDRO RIVER VALLEY...UPPER SANTA CRUZ RIVER VALLEY/ALTAR 
  VALLEY...WESTERN PIMA COUNTY AND WHITE MOUNTAINS OF GRAHAM AND 
  GREENLEE COUNTIES. 

* THROUGH THIS EVENING

* ABUNDANT MOISTURE OVER THE AREA COMBINED WITH A DISTURBANCE 
  MOVING NORTH OUT OF SONORA MEXICO WILL PRODUCE NUMEROUS 
  SHOWERS AND THUNDERSTORMS ACROSS THE AREA INTO THE EVENING 
  HOURS. SOME OF THE EXPECTED STORMS WILL BE CAPABLE OF 
  PRODUCING HEAVY RAINS OF AN INCH OR TWO IN FAIRLY SHORT 
  PERIODS OF TIME BRINGING A THREAT OF FLASH FLOODING. ALSO... 
  SOME OF THESE STORMS MAY HIT AREAS THAT WERE IMPACTED BY HEAVY 
  RAINS FRIDAY RESULTING IN ADDITIONAL FLASH FLOODING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE BECOMING FAVORABLE
FOR AREAS OF FLASH FLOODING TO DEVELOP. MONITOR FORECASTS CLOSELY
AND BE READY TO TAKE QUICK ACTION IF FLASH FLOOD WARNINGS ARE
ISSUED.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE
THE DANGERS OF FLASH FLOODS.  IF FLASH FLOODING IS OBSERVED...ACT
QUICKLY. TURN AROUND AND TAKE ANOTHER ROUTE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR UPDATES ON THIS
FLASH FLOOD THREAT.

&&

$$
601 
WGUS65 KTWC 022125
FFATWC

FLOOD WATCH
NATIONAL WEATHER SERVICE TUCSON AZ
225 PM MST SAT AUG 2 2014

AZZ501>515-030600-
/O.CON.KTWC.FF.A.0002.000000T0000Z-140803T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION-
UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA-
SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY-
UPPER SAN PEDRO RIVER VALLEY-
EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY-
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES-
GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS-
INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M....SELLS...
NOGALES...TUCSON...GREEN VALLEY...MARANA...VAIL...
PICACHO PEAK STATE PARK...MAMMOTH...ORACLE...SIERRA VISTA...
BENSON...WILLCOX...DOUGLAS...CLIFTON...SAFFORD...
HANNAGAN MEADOW...MOUNT GRAHAM...CHIRICAHUA NM...BISBEE...
CANELO HILLS...MADERA CANYON...MOUNT LEMMON...SUMMERHAVEN
225 PM MST SAT AUG 2 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHEAST ARIZONA...INCLUDING THE FOLLOWING 
  AREAS...BABOQUIVARI MOUNTAINS...CATALINA AND RINCON 
  MOUNTAINS...CHIRICAHUA MOUNTAINS...DRAGOON AND MULE AND 
  HUACHUCA AND SANTA RITA MOUNTAINS...EASTERN COCHISE COUNTY 
  BELOW 5000 FEET...GALIURO AND PINALENO MOUNTAINS...SOUTH 
  CENTRAL PINAL COUNTY...SOUTHEAST PINAL COUNTY...TOHONO O'ODHAM 
  NATION...TUCSON METRO AREA...UPPER GILA RIVER VALLEY...UPPER 
  SAN PEDRO RIVER VALLEY...UPPER SANTA CRUZ RIVER VALLEY/ALTAR 
  VALLEY...WESTERN PIMA COUNTY AND WHITE MOUNTAINS OF GRAHAM AND 
  GREENLEE COUNTIES. 

* UNTIL 11 PM MST THIS EVENING

* ABUNDANT MOISTURE OVER THE AREA COMBINED WITH A DISTURBANCE
  MOVING NORTH OUT OF SONORA MEXICO IS PRODUCING NUMEROUS SHOWERS
  AND THUNDERSTORMS THIS AFTERNOON WHICH WILL CONTINUE THIS
  EVENING. SOME OF THE STORMS WILL PRODUCE HEAVY RAINS OF AN INCH
  OR TWO IN A FAIRLY SHORT PERIOD OF TIME BRINGING A THREAT OF
  FLASH FLOODING. ALSO... SOME OF THESE STORMS MAY HIT AREAS THAT
  WERE IMPACTED BY HEAVY RAINS FRIDAY RESULTING IN ADDITIONAL
  FLASH FLOODING.

* PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE BECOMING FAVORABLE
FOR AREAS OF FLASH FLOODING TO DEVELOP. MONITOR FORECASTS CLOSELY
AND BE READY TO TAKE QUICK ACTION IF FLASH FLOOD WARNINGS ARE
ISSUED.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE
THE DANGERS OF FLASH FLOODS.  IF FLASH FLOODING IS OBSERVED...ACT
QUICKLY. TURN AROUND AND TAKE ANOTHER ROUTE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR UPDATES ON THIS
FLASH FLOOD THREAT.

&&

$$
188 
WGUS65 KTWC 030548
FFATWC

FLOOD WATCH
NATIONAL WEATHER SERVICE TUCSON AZ
1048 PM MST SAT AUG 2 2014


AZZ501>515-030700-
/O.EXP.KTWC.FF.A.0002.000000T0000Z-140803T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION-
UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA-
SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY-
UPPER SAN PEDRO RIVER VALLEY-
EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY-
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES-
GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS-
INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M....SELLS...
NOGALES...TUCSON...GREEN VALLEY...MARANA...VAIL...
PICACHO PEAK STATE PARK...MAMMOTH...ORACLE...SIERRA VISTA...
BENSON...WILLCOX...DOUGLAS...CLIFTON...SAFFORD...
HANNAGAN MEADOW...MOUNT GRAHAM...CHIRICAHUA NM...BISBEE...
CANELO HILLS...MADERA CANYON...MOUNT LEMMON...SUMMERHAVEN
1048 PM MST SAT AUG 2 2014

...FLASH FLOOD WATCH WILL EXPIRE AT 11 PM MST THIS EVENING...

THE FLASH FLOOD WATCH FOR SOUTHEAST ARIZONA WILL EXPIRE AT 11 PM
MST THIS EVENING. SCATTERED SHOWERS WITH ISOLATED THUNDERSTORMS
WILL BE POSSIBLE OVERNIGHT...BUT THE THREAT OF HEAVY RAIN HAS
DIMINISHED CONSIDERABLY. THERE WILL BE A CHANCE OF THUNDERSTORMS
AGAIN SUNDAY AFTERNOON AND EVENING. SOME OF THOSE STORMS WILL BE
CAPABLE OF HEAVY RAINFALL WITH LOCALIZED FLOODING ISSUES POSSIBLE.

$$

MEYER

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this flash flood watch went out at Aug 1, 9:35 PM MST, 4 hours 44 minutes earlier.

Area forecast discussion, Aug 1, 9:35 PM MST, 4 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
935 PM MST FRI AUG 1 2014

.SYNOPSIS...PLENTY OF SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH
SATURDAY NIGHT OR SUNDAY THANKS TO AN INCREASE IN MOISTURE AND A
PASSING UPPER LEVEL DISTURBANCE. WITH THE ABUNDANT MOISTURE THAT
WILL BE PRESENT...LOCALLY HEAVY RAINFALL IS EXPECTED WITH STRONGER
OR SLOWER MOVING STORMS. DIMINISHING MONSOONAL MOISTURE EARLY NEXT
WEEK WILL RESULT IN LESS THUNDERSTORM ACTIVITY STARTING MONDAY.

&&

.DISCUSSION...DEEP MOISTURE WITH PRECIPITABLE WATER VALUES IN THE
1.5 TO 1.7 INCH RANGE THIS EVENING. MODEST SHEAR AND STORM MOTION
PROFILES BUT OUTFLOWS COMBINED WITH NICE UPPER LEVEL DIFFLUENT
PATTERN IN FRONT LEFT QUADRANT OF MID LEVEL IMPULSE EAST OF THE AREA
WILL KEEP STORMS GOING OVERNIGHT. MAIN CONCERN WILL CONTINUE TO BE
HEAVY RAINFALL.

WEEKEND STILL LOOKING QUITE BUSY WITH EASTERLY AND SOUTHERLY
EMBEDDED IMPULSES. CONSIDERING MOISTURE AND FORCING OVER THE WEEKEND
WE MAY END UP NEEDING A FLASH FLOOD WATCH SATURDAY INTO SUNDAY
MORNING.

&&

.AVIATION...VALID THRU 03/03Z.
SCATTERED TO NUMEROUS SHOWERS/THUNDERSTORMS WILL CONTINUE OVERNIGHT
WITH THE POTENTIAL FOR HEAVY RAIN AND GUSTY WINDS. THE THREAT FOR
SHOWERS AND THUNDERSTORMS WILL CONTINUE SATURDAY AS WELL WITH A
DISTURBANCE ALOFT NEAR SOUTHERN ARIZONA. EXPECT LOWERING OF CIGS AND
REDUCED VSBYS NEAR THUNDERSTORMS...WITH MVFR CONDITIONS. AVIATION
DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.

&&

.FIRE WEATHER...SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED THROUGH
THE WEEKEND AS DEEP MOISTURE REMAINS ACROSS SOUTHEAST ARIZONA AIDED
BY A DISTURBANCE ALOFT. EXPECT STRONG...GUSTY AND ERRATIC WINDS WITH
THE STRONGER THUNDERSTORMS. SEASONALLY HIGH MOISTURE VALUES WILL
ALSO TRANSLATE INTO PERIODS OF HEAVY RAINFALL AND COOLER
TEMPERATURES THIS WEEKEND...PARTICULARLY SATURDAY AND SATURDAY
NIGHT. THEREAFTER...A DRYING TREND WITH WARMER TEMPERATURES BY THE
MIDDLE OF NEXT WEEK.

&&

.PREV DISCUSSION...THE AIRMASS WAS VERY MOISTURE AND THE STEERING
FLOW REMAINED RATHER LIGHT...SO THE PRIMARY THREAT FROM THE STRONGER
THUNDERSTORMS WILL BE HEAVY RAINFALL AND RUNOFF PROBLEMS.
OTHERWISE...STILL EXPECTING A COUPLE OF DAYS OF HEAVY RAINFALL
ACROSS THE AREA AND IN SONORA MEXICO AND WESTERN NEW MEXICO WHICH
COULD EVENTUALLY RESULT IN ELEVATED FLOWS IN SOME OF THE LARGER
WASHES AND STREAMS. THIS WILL ESPECIALLY BE THE CASE FOR SANTA
CRUZ...GREENLEE...EASTERN GRAHAM AND THE SOUTHERN HALF OF COCHISE
COUNTIES BY SUNDAY AFTERNOON. MODELS DIFFERED A BIT BUT OVERALL THE
BEST TIME FRAME FOR MORE WIDESPREAD HEAVY RAIN WILL BE SATURDAY
AFTERNOON INTO SATURDAY NIGHT AS AN UPPER LOW TRACKS NORTHWARD INTO
SOUTHWEST ARIZONA. THE BEST UPPER LEVEL DYNAMICS TO SUPPORT SHOWERS
AND THUNDERSTORMS WILL BE OVER NORTHERN ARIZONA BY SUNDAY AFTERNOON.
THEREFORE...WOULD EXPECTED CLEARING ACROSS SOUTHEAST ARIZONA SUNDAY
MORNING BUT THERE WILL BE ENOUGH LINGERING MOISTURE COMBINED WITH
DAYTIME HEATING TO SUPPORT AFTERNOON AND EVENING THUNDERSTORMS. THE
GENERAL TREND WILL BE FOR A DRIER SOUTHWESTERLY FLOW TO DEVELOP
ACROSS THE AREA AS AN UPPER LEVEL TROUGH DIGS INTO THE WEST COAST.
THIS WILL REINFORCE THE DRYING TREND WHICH TRANSLATE TO A DECREASE
IN THUNDERSTORM ACTIVITY BY THE MIDDLE OF NEXT WEEK.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...NONE.

&&

VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON

MEYER

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 5:03 PM MSTSevere Thunderstorm WarningTWCGraham, Greenlee42 min
Aug 1, 5:15 PM MSTSpecial Weather StatementTWC45 min
Aug 1, 5:20 PM MSTFlash Flood WarningTWCGreenlee115 min
Aug 1, 6:14 PM MSTSevere Thunderstorm WarningTWCPinal46 min
Aug 1, 6:33 PM MSTSpecial Weather StatementTWCPinal87 min
Aug 1, 6:48 PM MSTSpecial Weather StatementTWCCochise42 min
Aug 1, 7:00 PM MSTAreal Flood AdvisoryTWCCochise2 hr
Aug 1, 7:27 PM MSTFlash Flood WarningTWCCochise93 min
Aug 1, 7:49 PM MSTAreal Flood AdvisoryTWCCochise3 hr
Aug 1, 9:05 PM MSTAreal Flood AdvisoryTWCPima, Pinal3 hr
Aug 1, 10:33 PM MSTAreal Flood AdvisoryTWCSanta Cruz3 hr
Aug 1, 10:54 PM MSTAreal Flood AdvisoryTWCCochise111 min
Aug 2, 3:14 PM MSTFlash Flood WarningTWCPima2 hr
Aug 2, 4:13 PM MSTSpecial Weather StatementTWCGraham47 min
Aug 2, 4:41 PM MSTAreal Flood AdvisoryTWCGraham2 hr

Nearby

Flash Flood Watches in Arizona, 2014Every flash flood watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.